Is Bevacizumab Administration Safe When Combined with Therapeutic Anticoagulation in Patients with High-grade Glioma?
Pp. 51-53 (3)
Lisa R. Rogers
High-grade gliomas are associated with a small risk of spontaneous intratumoral hemorrhage. A significant percentage of patients with high-grade glioma develop a deep venous thrombosis or pulmonary embolus, requiring anticoagulation. Because bevacizumab administration can be complicated by hemorrhage at the site of tumor or at other sites, a clinical concern for increasing the risk of intracranial hemorrhage arises when treating high-grade glioma patients who have a deep venous thrombosis or pulmonary embolus with therapeutic anticoagulation and concurrent bevacizumab. Evidence to date does not indicate that there is an increased risk of intracranial hemorrhage when bevacizumab is combined with anticoagulation in this setting.
University Hospitals, Case Western Reserve Medical Center, 11100 Euclid Avenue, Hanna House 517, Cleveland, Ohio 44106.